Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Range transformations on a Banach function algebra


Author: Osamu Hatori
Journal: Trans. Amer. Math. Soc. 297 (1986), 629-643
MSC: Primary 46J10; Secondary 46H30
DOI: https://doi.org/10.1090/S0002-9947-1986-0854089-3
MathSciNet review: 854089
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the range transformations $ \operatorname{Op} ({A_{D,}}\operatorname{Re} B)$ and $ \operatorname{Op} ({A_D},B)$ for Banach function algebras $ A$ and $ B$. As a special instance, the harmonicity of functions in $ \operatorname{Op} ({A_D},\operatorname{Re} A)$ for a nontrivial function algebra $ A$ is established and is compared with previous investigations of $ \operatorname{Op} ({A_D},A)$ and $ \operatorname{Op} ({(\operatorname{Re} A)_I},(\operatorname{Re} A))$ for an interval $ I$. In $ \S2$ we present some results on $ \operatorname{Op} ({A_D},B)$ and use them to show that functions in $ {\operatorname{Op} ^C}({A_D},B)$ are analytic for certain Banach function algebras.


References [Enhancements On Off] (What's this?)

  • [1] J. M. Bachar, Jr., Composition mappings between function spaces, Ph.D. Thesis, UCLA, 1970.
  • [2] -, Some results on range transformations between function spaces, Proc. Conf. on Banach Algebras and Several Complex Variables, Contemporary Math., vol. 32, Amer. Math. Soc., Providence, R.I., 1984, pp. 35-62. MR 769496 (86j:46050)
  • [3] W. G. Bade and P. C. Curtis, Jr., Banach algebras on $ F$-spaces, Function Algebras, Proc. Internat. Sympos. on Function Algebras, Tulane University, (F. T. Birtel, ed.), Scott, Foresman & Co., Glenview, Ill., 1966, pp. 90-92.
  • [4] B. T. Batikyan and E. A. Gorin, On ultraseparating algebras of continuous functions, Moscow Univ. Math. Bull. 31 (1976), 71-75. MR 0412812 (54:933)
  • [5] A. Bernard, Espaces des parties réelles des éléments d'une algèbre de Banach de fonctions, J. Funct. Anal. 10 (1972), 387-409. MR 0343037 (49:7781)
  • [6] A. Bernard and A. Dufresnoy, Calcul symbolique sur la frontière de Šilov de certaines algèbres de fonctions homomorphes, Ann. Inst. Fourier (Grenoble) 25 (1975), 33-43. MR 0388108 (52:8945)
  • [7] F. T. Birtel (Editor), Function algebras, Proc. Internat. Sympos. on Function Algebras, Tulane University, Scott, Foresman & Co., Glenview, Ill., 1966. MR 0198277 (33:6436)
  • [8] E. Bishop, A generalization of the Stone-Weierstrass theorem, Pacific J. Math. 11 (1961), 777-783. MR 0133676 (24:A3502)
  • [9] R. B. Burckel, Characterizations of $ C(X)$ among its subalgebras, Marcel Dekker, New York, 1972. 10. P. C. Curtis, Jr., Topics in Banach spaces of continuous functions, Lecture Notes in Aarhus Univ., 1970. MR 0442687 (56:1068)
  • [11] O. Hatori, Functions which operate on the real part of a function algebra, Proc. Amer. Math. Soc. 83 (1981), 565-568. MR 627693 (82j:46063)
  • [12] -, Functions which operate by composition on the real part of a Banach function algebra, Tokyo J. Math. 6 (1983), 423-429. MR 732095 (85g:46064)
  • [13] -, Functional calculus for certain Banach function algebras, J. Math. Soc. Japan 38 (1986), 103-112. MR 816226 (87f:46088)
  • [14] -, Remarks on the functional calculus on a Banach function algebra (preprint).
  • [15] K. de Leeuw and Y. Katznelson, Functions that operate on non-selfadjoint algebras, J. Analyse Math. 11 (1963), 207-219. MR 0158282 (28:1508)
  • [16] S. J. Sidney, Functions which operate on the real part of a uniform algebra, Pacific J. Math. 80 (1979), 265-272. MR 534716 (81b:46069)
  • [17] W. Spraglin, Partial interpolation and the operational calculus in Banach algebras, Ph. D. Thesis, UCLA, 1966.
  • [18] J. Wermer, The space of real parts of a function algebra, Pacific J. Math. 13 (1963), 1423-1426. MR 0156223 (27:6152)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J10, 46H30

Retrieve articles in all journals with MSC: 46J10, 46H30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0854089-3
Keywords: Function algebra, Banach function algebra, range transformation, ultraseparating
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society